×

zbMATH — the first resource for mathematics

ACC for log canonical thresholds. (English) Zbl 1320.14023
A partially ordered set is said to satisfies the ascending chain condition, ACC, (resp. the descending chain condition, DCC), if it does not contained infinite increasing (decreasing) sequences.
The minimal model conjecture would follow from the proof that there is no infinite sequence of flips. V. V. Shokurov [in: Algebraic geometry. Methods, relations, and applications. Collected papers. Dedicated to the memory of Andrei Nikolaevich Tyurin. Moscow: Maik Nauka/Interperiodica. 315–336 (2004; Zbl 1107.14012)] introduced an invariant of singularities, the minimal log discrepancy (mld): a rational number associated to every singularity, with bigger numbers corresponding to milder singularities. Since flips improve the singularities, minimal log discrepancies increase under flips. Therefore, the ACC condition for mld would imply that any sequence of flips terminates.
Shokurov conjectured also the ACC conjecture for an other invariant of singularities, the log canonical threshold, that is a bit simpler and more studied that the minimal log discrepancy. Given a log canonical pair (X, \(\Delta\)) and \(M \geq 0\), an \(\mathbb{R}\)-Cartier divisor, the log canonical threshold of \(M\) with respect to \((X, \Delta)\) is \[ \text{lct}(X, \Delta; M) = \text{sup}\{ t \in \mathbb{R} | (X, \Delta + tM) \text{ is log canonical}\} \]
Fixing a positive integer \(n\), let \(\mathcal{I}_n(I)\) denote the set of log canonical pairs \((X, \Delta)\), where \(X\) is a variety of dimension \(n\) and the coefficients of \(\Delta\) belong to set \(I \subseteq [0, 1]\), then set \[ \text{LCT}_n(I, J) = \{\text{lct}(X, \Delta; M) | (X, \Delta) \in \mathcal{I}_n(I)\} \] where the coefficients of \(M\) belong to a subset \(J\) of the positive real numbers.
The main theorem of the paper under review states that if \(I\) and \(J\) satisfy the DCC, then \(\text{LCT}_n(I, J)\) satisfies the ACC.
This powerful result has important applications in the minimal model program. For examples, after the work of C. Birkar [Duke Math. J. 136, No. 1, 173–180 (2007; Zbl 1109.14018)], one important consequence is termination of flips for klt pairs (X, \(\Delta\)) in dimension \(n - 1\) implies termination in dimenison \(n\), for \(K_X + \Delta\) numerically equivalent to an effective divisor.

MSC:
14E30 Minimal model program (Mori theory, extremal rays)
14C20 Divisors, linear systems, invertible sheaves
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] V. V. Shokurov, ”Three-dimensional log perestroikas,” Izv. Ross. Akad. Nauk Ser. Mat., vol. 56, iss. 1, pp. 105-203, 1992. · Zbl 0785.14023 · doi:10.1070/IM1993v040n01ABEH001862
[2] J. Kollár, ”Log surfaces of general type; some conjectures,” in Classification of Algebraic Varieties, Amer. Math. Soc., Providence, RI, 1994, vol. 162, pp. 261-275. · Zbl 0860.14014 · doi:10.1090/conm/162/01538
[3] J. Kollár, ”Singularities of pairs,” in Algebraic Geometry-Santa Cruz 1995, Amer. Math. Soc., Providence, RI, 1997, vol. 62, pp. 221-287.
[4] V. Alexeev, ”Boundedness and \(K^2\) for log surfaces,” Internat. J. Math., vol. 5, iss. 6, pp. 779-810, 1994. · Zbl 0838.14028 · doi:10.1142/S0129167X94000395 · arxiv:alg-geom/9402007
[5] T. de Fernex, L. Ein, and M. Mustactua, ”Shokurov’s ACC conjecture for log canonical thresholds on smooth varieties,” Duke Math. J., vol. 152, iss. 1, pp. 93-114, 2010. · Zbl 1189.14044 · doi:10.1215/00127094-2010-008 · arxiv:0905.3775
[6] T. de Fernex, L. Ein, and M. Mustactua, ”Log canonical thresholds on varieties with bounded singularities,” in Classification of Algebraic Varieties, Eur. Math. Soc., Zürich, 2011, pp. 221-257. · Zbl 1215.14007 · doi:10.4171/007-1/10 · arxiv:1004.3336
[7] J. Kollár, ”Kodaira’s canonical bundle formula and adjunction,” in Flips for 3-Folds and 4-Folds, Oxford Univ. Press, Oxford, 2007, vol. 35, pp. 134-162. · Zbl 1286.14027 · doi:10.1093/acprof:oso/9780198570615.003.0008
[8] B. Totaro, ”The ACC conjecture for log canonical thresholds (after de Fernex, Ein, Mustaţă, Kollár),” in Séminaire Bourbaki. Vol. 2009/2010. Exposés 1012-1026, , 2011, vol. 339, p. exp. no. 1025, ix, 371-385. · smf4.emath.fr
[9] C. Birkar, ”Ascending chain condition for log canonical thresholds and termination of log flips,” Duke Math. J., vol. 136, iss. 1, pp. 173-180, 2007. · Zbl 1109.14018 · doi:10.1215/S0012-7094-07-13615-9 · euclid:dmj/1165244882 · arxiv:math/0502116
[10] C. D. Hacon, J. McKernan, and C. Xu, ”On the birational automorphisms of varieties of general type,” Ann. of Math., vol. 177, iss. 3, pp. 1077-1111, 2013. · Zbl 1281.14036 · doi:10.4007/annals.2013.177.3.6 · arxiv:1011.1464
[11] J. Kollár, ”Moduli of varieties of general type,” in Handbook of Moduli: Volume II, Somerville, MA: Internat. Press, 2013, vol. 24, pp. 115-130.
[12] J. Kollár, ”Flips and abundance for algebraic threefolds,” in Second Summer Seminar on Algebraic Geometry, Paris: Société Mathématique de France, 1992, vol. 211, pp. 223-232. · smf4.emath.fr
[13] A. Borisov, ”Boundedness of Fano threefolds with log-terminal singularities of given index,” J. Math. Sci. Univ. Tokyo, vol. 8, iss. 2, pp. 329-342, 2001. · Zbl 1073.14539 · arxiv:math/9910044
[14] V. Alexeev, ”Fractional indices of log del Pezzo surfaces,” Izv. Akad. Nauk SSSR Ser. Mat., vol. 52, pp. 1288-1304, 1998. · Zbl 0724.14023 · doi:10.1070/IM1989v033n03ABEH000859
[15] V. Alexeev, ”Theorems about good divisors on log Fano varieties (case of index \(r>n-2\)),” in Algebraic Geometry, New York: Springer-Verlag, 1991, vol. 1479, pp. 1-9. · Zbl 0767.14017 · doi:10.1007/BFb0086258
[16] J. McKernan and Y. Prokhorov, ”Threefold thresholds,” Manuscripta Math., vol. 114, iss. 3, pp. 281-304, 2004. · Zbl 1060.14022 · doi:10.1007/s00229-004-0457-x · arxiv:math/0304152
[17] J. Kollár, Which powers of holomorphic functions are integrable?.
[18] U. Angehrn and Y. T. Siu, ”Effective freeness and point separation for adjoint bundles,” Invent. Math., vol. 122, iss. 2, pp. 291-308, 1995. · Zbl 0847.32035 · doi:10.1007/BF01231446 · eudml:144322
[19] S. Keel and J. McKernan, ”Rational curves on quasi-projective surfaces,” Mem. Amer. Math. Soc., vol. 140, iss. 669, p. viii, 1999. · Zbl 0955.14031 · doi:10.1090/memo/0669
[20] R. Lazarsfeld, Positivity in Algebraic Geometry. II, New York: Springer-Verlag, 2004, vol. 49. · Zbl 1093.14500
[21] R. Lazarsfeld, Positivity in algebraic geometry. I, New York: Springer-Verlag, 2004, vol. 48. · Zbl 1093.14500
[22] O. Fujino, ”Fundamental theorems for the log minimal model program,” Publ. Res. Inst. Math. Sci., vol. 47, iss. 3, pp. 727-789, 2011. · Zbl 1234.14013 · doi:10.2977/PRIMS/50 · arxiv:0909.4445
[23] J. Kollár and S. J. Kovács, ”Log canonical singularities are Du Bois,” J. Amer. Math. Soc., vol. 23, iss. 3, pp. 791-813, 2010. · Zbl 1202.14003 · doi:10.1090/S0894-0347-10-00663-6 · arxiv:0902.0648
[24] V. Alexeev and C. D. Hacon, ”Non-rational centers of log canonical singularities,” J. Algebra, vol. 369, pp. 1-15, 2012. · Zbl 1275.14004 · doi:10.1016/j.jalgebra.2012.06.015 · arxiv:1109.4164
[25] C. Birkar, ”Existence of log canonical flips and a special LMMP,” Publ. Math. Inst. Hautes Études Sci., vol. 115, pp. 325-368, 2012. · Zbl 1256.14012 · doi:10.1007/s10240-012-0039-5 · arxiv:1104.4981
[26] C. D. Hacon and C. Xu, ”Existence of log canonical closures,” Invent. Math., vol. 192, iss. 1, pp. 161-195, 2013. · Zbl 1282.14027 · doi:10.1007/s00222-012-0409-0 · arxiv:1105.1169
[27] C. D. Hacon and J. McKernan, ”Boundedness of pluricanonical maps of varieties of general type,” Invent. Math., vol. 166, iss. 1, pp. 1-25, 2006. · Zbl 1121.14011 · doi:10.1007/s00222-006-0504-1 · arxiv:math/0504327
[28] J. Kollár, Rational Curves on Algebraic Varieties, New York: Springer-Verlag, 1996, vol. 32.
[29] J. Kollár and S. Mori, Birational Geometry of Algebraic Varieties, Cambridge: Cambridge Univ. Press, 1998, vol. 134. · Zbl 0926.14003 · doi:10.1017/CBO9780511662560
[30] Y. Kawamata, ”Subadjunction of log canonical divisors. II,” Amer. J. Math., vol. 120, iss. 5, pp. 893-899, 1998. · Zbl 0919.14003 · doi:10.1353/ajm.1998.0038 · muse.jhu.edu · arxiv:alg-geom/9712014
[31] M. Kawakita, ”Inversion of adjunction on log canonicity,” Invent. Math., vol. 167, iss. 1, pp. 129-133, 2007. · Zbl 1114.14009 · doi:10.1007/s00222-006-0008-z · arxiv:math/0511254
[32] C. Birkar, P. Cascini, C. D. Hacon, and J. McKernan, ”Existence of minimal models for varieties of log general type,” J. Amer. Math. Soc., vol. 23, iss. 2, pp. 405-468, 2010. · Zbl 1210.14019 · doi:10.1090/S0894-0347-09-00649-3 · arxiv:math/0610203
[33] J. Kollár, ”Effective base point freeness,” Math. Ann., vol. 296, iss. 4, pp. 595-605, 1993. · Zbl 0818.14002 · doi:10.1007/BF01445123 · eudml:165103
[34] O. Fujino, ”Effective base point free theorem for log canonical pairs-Kollár type theorem,” Tohoku Math. J., vol. 61, iss. 4, pp. 475-481, 2009. · Zbl 1189.14025 · doi:10.2748/tmj/1264084495 · arxiv:0709.0332
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.